MAUDE Adverse Event Report: COOK IRELAND LTD GEENEN PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD GEENEN PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22209
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
Gepd-5-5 was to be endoscopically inserted to pancreatic duct at target site.When attempting to insert a gepd-5-5 over a wire guide, the stent flap was damaged and torn, and use was discontinued.Another new device of same rpn stored as inventory in the hospital was used.1 for all complaints, ask: does the complaint relate to:device placement/device removal/observation prior to patient contact during it was passed over the wire guide.2 what was the target location for the stent? pancreatic duct 3 please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.It was stored on the shelf in the hospital.4 what is the reorder number, outer diameter and length of the wire guide that was used with this device in this procedure?* olympus/visiglide2 0.025inch 5 was the wire guide lubricated prior to use? yes 6 was the device at the centre of the complaint inspected for damage prior to use? yes 7 was the wire guide inspected for damage prior to use? yes 8 were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the complaint device? unknown 10 did the patient involved exhibit altered anatomy or tortuous anatomy? no 11 if not with the device in question, how was the procedure finished? another new device of same rpn stored in the hospital was used.12 did the patient require any additional procedures as a result of this event? no 15 were any other defects observed on the device prior to return (other than the reported complaint issue)? no 17 (if any damages were confirmed prior to use)was the package damaged? no 25 did the patient require any additional procedures as a result of this event? no 28 were any other defects observed on the device prior to return (other than the reported complaint issue)? no no health hazard.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of gepd-5-5 of lot number c2213434 device was returned for evaluation opened not in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 24 july 2025.On evaluation of the devices the following observations were made: visual inspection: stent and positioning sleeve returned.Stent examined and damage observed along the body of the stent between the flaps.Stent observed to be crumpled/dented.Damage observed on one of the side ports along the body.Stent also observed to be torn/stretched close to one of the flaps.Functional inspection: 0.035 inch wire guide passes through the stent.The reported failure was observed.Manufacturing records review: prior to distribution the devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use/label: the japanese packaging insert c-es0202 supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.This states the following: ¿remove this product from the package and inspect with particular attention to bends, kinks and breaks¿.As per the instructions for use¿s notes section (ifu0055), which accompanies this device, instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".As per the precautions section of the instructions for use (ifu0055), which accompanies this device, "refer to package label for minimum channel size required for this device." and "wire guide diameter and inner lumen of wire-guided device must be compatible." the product label states the guide wire size for use with this device is 0.035".It is known that a 0.025 inch wire guide was used with the device.There is evidence to suggest that the customer did not follow the label image review: an image was not returned for evaluation.Root cause review: a definitive root cause of use error was established.The user has not complied with the requirements of the ifu and/or label.From the information available, the user used a 0.025-inch wire guide instead of the required 0.035-inch wire guide.Reduced support during advancement might gave led to buckling.As the wire guide has a smaller diameter which might have caused misalignment and led to an increased friction.This uneven force distribution might have exerted additional stress to the flap area which could have led to damage along the body of the stent between the flaps as confirmed in the lab evaluation.Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Corrective action/correction: capa 387756 has been initiated from complaints related to user error in practice a 0.025¿ wire guide is being used.Summary: confirmed qty of devices: 01 device confirmed used.Complaint is confirmed based on visual/functional inspection.Investigation findings conclude a definitive root cause of use error was established.The user has not complied with the requirements of the ifu and/or label.From the information available, the user used a 0.025-inch wire guide instead of the required 0.035-inch wire guide.Reduced support during advancement might gave led to buckling.As the wire guide has a smaller diameter which might have caused misalignment and led to an increased friction.This uneven force distribution might have exerted additional stress to the flap area.This aligns with the damage observed along the body of the stent between the flaps as confirmed in the lab evaluation.According to the information provided, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 28-aug-2025.

Brand Name
GEENEN PANCREATIC STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22529970
Report Number3001845648-2025-00331
Device Sequence Number15325326
Product Code FGE
UDI-Device Identifier00827002222090
UDI-Public(01)00827002222090(17)270911(10)C2213434
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22209
Device Catalogue NumberGEPD-5-5
Device Lot NumberC2213434
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/23/2025
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown